Alert archive / Oregon / Winter Storm Warnings in 2015
Winter Storm Warning 9, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Dec 21, 2015, 9:27 AM PST for 5 counties in Oregon; Modoc County, California. It took effect at Dec 21, 2015, 10:00 AM PST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2015, 9:27 AM PST (17:27 UTC)
- In effect from
- Dec 21, 2015, 10:00 AM PST
- Expired
- Dec 21, 2015, 3:57 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 1:45 PM PST | SNOW 3 | Silver Lake, OR | OBSERVER LOCATION 40 MILES SE OF BEND OR 110 MILES NNW LAKEVIEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 863 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS46 KMFR 211727 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 927 AM PST MON DEC 21 2015 CAZ085-ORZ030-031-220115- /O.CAN.KMFR.WS.W.0008.000000T0000Z-151222T1200Z/ /O.NEW.KMFR.WW.Y.0019.151221T1800Z-151222T0600Z/ /O.UPG.KMFR.WW.Y.0018.000000T0000Z-151222T0600Z/ /O.NEW.KMFR.WS.W.0009.151221T1800Z-151222T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 927 AM PST MON DEC 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES OVER NORTHERN KLAMATH COUNTY...THE HIGHER TERRAIN OF THE FREMONT-WINEMA... AND ACROSS THE WARNER MOUNTAINS. AREAS BETWEEN 4000 AND 4500 FEET WILL ONLY SEE 1 TO 4 INCHES. * TIMING: WIND AND SNOW WILL INCREASE THIS MORNING AND CONTINUE AT MODERATE RATES THROUGH THIS AFTERNOON. SNOW INTENSITY WILL DECREASE IN OREGON BUT WILL CONTINUE AT MODERATE INTENSITY IN CALIFORNIA THROUGH MONDAY NIGHT. * LOCATIONS IN THE WARNING AREA INCLUDE: CHEMULT...CRESCENT... SUMMER LAKE...BLY...AND CEDAR PASS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: SILVER LAKE... LAKEVIEW...FORT ROCK...DAVIS CREEK...AND SPRAGUE RIVER. * WINDS: SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL BE COMMON WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. AREAS INCLUDING SUMMER LAKE AND GENERALLY ABOVE 5500 IN THE WARNERS WILL SEE GUSTS TO 55 TO 65 MPH. WINDS WILL DECREASE BY LATE MONDAY EVENING. * IMPACTS: HAZARDOUS WINTER TRAVEL WITH SNOW-PACKED AND ICY ROADS...AND POOR VISIBILITY AT TIMES...INCLUDING ALONG HIGHWAYS 140...31...395...AND 97. LOCAL WHITE-OUT CONDITIONS ARE POSSIBLE AROUND AND ABOVE 5000 FEET. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ027-028-220115- /O.CAN.KMFR.WS.W.0008.000000T0000Z-151222T1200Z/ /O.NEW.KMFR.WW.Y.0019.151221T1800Z-151222T0600Z/ /O.NEW.KMFR.WS.W.0009.151221T1800Z-151222T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE...HOWARD PRAIRIE...SISKIYOU SUMMIT 927 AM PST MON DEC 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 12 TO 24 INCHES AT ELEVATIONS ABOVE 5000 FEET THROUGH TONIGHT. AT ELEVATIONS BETWEEN 3500 AND 5000 FEET...6 TO 12 INCHES OF SNOW ARE FORECAST FOR THE CASCADES AND 4 TO 8 INCHES FOR THE SISKIYOU MOUNTAINS THROUGH THIS EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH LOCAL GUSTS TO 70 MPH POSSIBLE ACROSS EXPOSED HIGHER TERRAIN. * TIMING: HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON. * LOCATIONS IN THE WARNING AREA INCLUDE: CRATER LAKE AND DIAMOND LAKE. * LOCATIONS IN THE ADVISORY AREA INCLUDE: CRESCENT LAKE...HOWARD PRAIRIE...LAKE OF THE WOODS...AND SISKIYOU SUMMIT. * IMPACTS: TRAVEL OVER MOUNTAIN PASSES ON HIGHWAYS 140...230... 138...62 AND INTERSTATE 5 WILL BE HAZARDOUS. OCCASIONAL WHITE- OUT CONDITIONS POSSIBLE. TREES STILL STANDING BUT ALREADY STRESSED FROM RECENT HEAVY SNOWS MAY FALL. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080>084-ORZ029-220115- /O.CAN.KMFR.WW.Y.0018.000000T0000Z-151222T0600Z/ /O.NEW.KMFR.WW.Y.0019.151221T1800Z-151222T0600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...MOUNT SHASTA...TENNANT...DORRIS... ALTAMONT...KLAMATH FALLS 927 AM PST MON DEC 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW ACCUMULATIONS: 1 TO 4 INCHES EXCEPT 3 TO 6 INCHES AROUND MOUNT SHASTA. * TIMING: SNOW WILL CONTINUE AT ELEVATIONS ABOVE 3000 FEET THIS MORNING WITH SNOW LEVELS RISING TO NEAR 5000 FEET IN THE AFTERNOON. SNOW LEVELS WILL FALL BACK TO VALLEY FLOORS TONIGHT. * LOCATIONS IN THE ADVISORY AREA INCLUDE: MOUNT SHASTA... TENNANT...BLACK BUTTE SUMMIT...SNOWMAN SUMMIT...AND CHILOQUIN. * WINDS: SOUTHWEST 15 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: SNOW-PACKED AND ICY ROADS WITH POOR VISIBILITY AT TIMES...INCLUDING ALONG INTERSTATE 5 AT BLACK BUTTE SUMMIT... HIGHWAY 97 NEAR GRASS LAKE...AND HIGHWAY 89 AT SNOWMAN SUMMIT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ DW
1 follow-up statement
591 WWUS46 KMFR 212357 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 357 PM PST MON DEC 21 2015 ...FREQUENT PERIODS OF SNOW THROUGH MID-WEEK... .A SERIES OF DISTURBANCES WILL PRODUCE FREQUENT PERIODS OF LIGHT TO MODERATE SNOW THROUGH WEDNESDAY AFTERNOON. ADDITIONAL PERIODS OF LIGHT TO MODERATE SNOW ARE POSSIBLE BETWEEN WEDNESDAY NIGHT AND EARLY CHRISTMAS MORNING. SNOW AMOUNTS WILL BE HIGHER ON WEST FACING SLOPES...ESPECIALLY IN THE OREGON CASCADES. SNOW LEVELS WILL VARY BETWEEN SYSTEMS BUT WILL BE HIGHER THAN 3500 FEET THROUGH TUESDAY EVENING. THERE WILL THEN BE A LOWERING TREND OF SNOW LEVELS INTO THURSDAY. SNOW MAY DEVELOP IN WEST SIDE VALLEYS LATE WEDNESDAY NIGHT. CAZ085-ORZ031-220100- /O.CAN.KMFR.WS.W.0009.000000T0000Z-151222T1200Z/ /O.CAN.KMFR.WW.Y.0019.000000T0000Z-151222T0600Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- 357 PM PST MON DEC 21 2015 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. AN ADDITIONAL LIGHT ACCUMULATION OF UP TO 2 INCHES OF SNOW IS EXPECTED TONIGHT. $$ ORZ027-028-030-221200- /O.CAN.KMFR.WS.W.0009.000000T0000Z-151222T1200Z/ /O.EXT.KMFR.WW.Y.0019.000000T0000Z-151224T0000Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...HOWARD PRAIRIE...SISKIYOU SUMMIT...CHEMULT... CRESCENT...GILCHRIST 357 PM PST MON DEC 21 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... ...WINTER STORM WARNING IS DOWNGRADED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS DOWNGRADED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE EXPECTED DURING EACH 12 HOUR PERIOD IN THE SOUTHERN OREGON CASCADES...SISKIYOU MOUNTAINS AND NORTHERN KLAMATH COUNTY TONIGHT THROUGH WEDNESDAY AFTERNOON. THIS WILL RESULT IN A TOTAL NEW ACCUMULATION OF 12 TO 24 INCHES EXCEPT 30 INCHES NEAR CRATER LAKE. A WARM FRONT IS EXPECTED TO BRIEFLY CHANGE THE SNOW TO RAIN OVER SISKIYOU SUMMIT AND NEAR LAKE OF THE WOODS DURING THE DAY-TIME ON TUESDAY. * TIMING: PERIODS OF LIGHT TO MODERATE SNOW THROUGH WEDNESDAY AFTERNOON WILL LEAD TO SUBSTANTIAL ACCUMULATIONS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: DIAMOND LAKE...CRATER LAKE...CHEMULT...LAKE OF THE WOODS...AND SISKIYOU SUMMIT. * WINDS: SOUTHWEST TO WEST AT 15 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH WEDNESDAY AFTERNOON WITH AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: HAZARDOUS WINTER TRAVEL WITH SNOW-PACKED AND ICY ROADS...AND POOR VISIBILITY AT TIMES...INCLUDING OVER SISKIYOU SUMMIT AND ALONG HIGHWAYS 140...97...62...AND 230. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ082-084-220100- /O.CAN.KMFR.WW.Y.0019.000000T0000Z-151222T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 357 PM PST MON DEC 21 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER WEATHER ADVISORY. AN ADDITIONAL LIGHT ACCUMULATION OF UP TO 2 INCHES OF SNOW IS EXPECTED TONIGHT. $$ ORZ025-221200- /O.EXB.KMFR.WW.Y.0019.000000T0000Z-151224T0000Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- 357 PM PST MON DEC 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW ARE EXPECTED DURING EACH 12 HOUR PERIOD IN THE DOUGLAS COUNTY FOOTHILLS TONIGHT THROUGH WEDNESDAY AFTERNOON. THIS WILL RESULT IN A TOTAL NEW ACCUMULATION OF 6 TO 12 INCHES AT ELEVATIONS ABOVE 3500 FEET AND ALSO 3 TO 6 INCHES BETWEEN 2000 FEET AND 3500 FEET DURING LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL PERSIST THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: THE TOKETEE FALLS AREA AND HIGHWAY 138. * WINDS: SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. * IMPACTS: HAZARDOUS WINTER TRAVEL WITH SNOW-PACKED AND ICY ROADS...AND POOR VISIBILITY AT TIMES IS EXPECTED ALONG HIGHWAY 138. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ CAZ080-081-083-ORZ029-221200- /O.EXT.KMFR.WW.Y.0019.000000T0000Z-151224T0000Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN- 357 PM PST MON DEC 21 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW ARE EXPECTED DURING EACH 12 HOUR PERIOD IN THE SISKIYOU COUNTY FOOTHILLS AND MOUNTAINS AND ALSO IN THE NORTHERN PORTION OF THE KLAMATH BASIN NEAR CHILOQUIN TONIGHT THROUGH WEDNESDAY AFTERNOON. THIS WILL RESULT IN A TOTAL NEW ACCUMULATION OF 6 TO 12 INCHES. A WARM FRONT IS EXPECTED TO BRIEFLY CHANGE THE SNOW TO RAIN OVER NORTHERN CALIFORNIA DURING THE DAY-TIME ON TUESDAY. * TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL PERSIST THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: CHILOQUIN...TENNANT...AND HIGHWAY 97. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: SNOW-PACKED AND ICY ROADS WITH POOR VISIBILITY AT TIMES...INCLUDING HIGHWAY 97 NEAR GRASS LAKE...AND NEAR CHILOQUIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ DW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 4:50 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 21, 4:50 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
450 AM PST MON DEC 21 2015
.DISCUSSION...PRECIPITATION HAS ALREADY STARTED THIS MORNING
ACROSS THE FORECAST AREA, MOVING IN FORM THE COAST AND PUSHING
ACROSS THE CASCADES TOWARDS THE EAST SIDE AS A WARM FRONT ENTERS
THE REGION. THIS IS ONLY THE BEGINNING, AS THE MAIN BELT OF
MOISTURE IS EXPECTED A BIT LATER THIS MORNING INTO THIS EVENING,
COMING ASHORE AHEAD OF A COLD FRONT. EXPECT STRONG WINDS AHEAD OF
THE COLD FRONT AS WELL, PARTICULARLY AT THE COAST, IN THE SHASTA
VALLEY, IN THE CASCADES, AND ACROSS EAST SIDE.
PREVIOUS MODEL RUNS HAVE DEPICTED THIS FRONT STALLING OUT OVER THE
FORECAST AREA, PRODUCING OVER 24 HOURS OF CONTINUOUS RAIN, BUT THE
LATEST RUNS HAVE SHIFTED THE FRONT FURTHER SOUTH, THEREFORE MOVING
THE SYSTEM THROUGH OUR AREA A BIT FASTER. RAINFALL RATES WILL STILL
BE HEAVY, ESPECIALLY GIVEN THE NEAR WEST TO EAST FLOW AGAINST THE
NORTH TO SOUTH COASTAL RANGES AND CASCADES, BUT THE OVERALL DURATION
WILL BE SHORTER. HAVE THEREFORE ADJUSTED PRECIPITATION AMOUNTS
DOWN FOR TODAY, BUT LEFT SOME HIGHER VALUES ALONG THE
SOUTHWESTERN OREGON COAST AND OVER WESTERN SISKIYOU COUNTY IN
NORTHERN CALIFORNIA. HAVE SOME CONCERN FOR SMALL STREAMS AND CREEKS
POSSIBLY OVERFLOWING THEIR BANKS IN THESE AREAS, BUT MAIN STEM
RIVERS SHOULD REMAIN BELOW FLOOD STAGE. MORE DETAILS ON THESE CAN BE
FOUND IN THE HYDROLOGIC OUTLOOK, ESFMFR. FLOOD CONDITIONS CONTINUE
FOR THE COQUILLE RIVER AT COQUILLE.
THIS SOUTHERLY TREND ALSO PLACES THE FORECAST AREA UNDER SLIGHTLY
LOWER SNOW LEVELS, AS THE WARMER AIR IN THE SYSTEM WILL BE TO OUR
SOUTH. EXPECT SNOW LEVELS TO RISE TO 5000 TO 6000 FEET LATER THIS
MORNING AND EARLY THIS AFTERNOON, THEN QUICKLY DROP BACK DOWN TO
AROUND 4000 FEET BY THIS EVENING. SNOW LEVELS WILL REMAIN LOWER NEAR
MT SHASTA A BIT LONGER THROUGH THE MORNING. WITH HEAVY PRECIPITATION
RATES, THIS SHOULD RESULT IN A COUPLE OF FEET OF SNOW IN THE
CASCADES AND MOUNTAINS OF NORTHERN CALIFORNIA WEST OF MT SHASTA. TO
THE EAST SIDE, MOST OF THE MOISTURE WILL BE WRUNG OUT BY THE
CASCADES, BUT A FEW INCHES ARE POSSIBLE IN THE VALLEYS, WITH UP TO
10 INCHES OR SO IN THE HIGHER PEAKS AND RANGES. WITH GUSTY WINDS
OCCURRING ALONG WITH THE SNOW, THE CHANCES FOR BLOWING AND DRIFTING
SNOW ARE HIGH, WITH WHITEOUT CONDITIONS LIKELY AT TIMES ALONG MANY
AREA ROADS. MORE DETAILS ARE AVAILABLE IN THE WINTER WEATHER
MESSAGE, WSWMFR.
SHOWERS WILL CONTINUE THROUGH TUESDAY NIGHT, THEN A SECOND WAVE WILL
PUSH THROUGH TUESDAY AFTERNOON AND EVENING. THERE ISN'T AS MUCH
MOISTURE ASSOCIATED WITH THIS WAVE, BUT IT WILL STILL PRODUCE A GOOD
DEAL OF PRECIPITATION. SNOW LEVELS WILL RISE TO ABOUT 4000 FEET
AHEAD OF THE FRONT, THEN DROP DOWN TO 2000 FEET BY WEDNESDAY
MORNING. SHORTLY THEREAFTER, A MUCH LARGER SCALE TROUGH WILL DIG
SOUTH ALONG THE WEST COAST FROM THE GULF OF ALASKA, KEEPING SNOW
LEVELS DOWN, BUT BRINGING YET ANOTHER ROUND OF PRECIPITATION INTO
THE FORECAST AREA. SHOWERS WILL CONTINUE AND SNOW LEVELS WILL DROP
FURTHER WITH THE MAIN TOUGH AXIS THURSDAY, AND THIS COULD BRING SNOW
DOWN TO THE VALLEY FLOORS THURSDAY AFTERNOON AND INTO THE OVERNIGHT
HOURS. NO PROMISES, BUT MANY LOCATIONS ABOVE 1000-1500 FEET IN
ELEVATION HAVE A DECENT CHANCE TO SEE LIGHT SNOW ACCUMULATIONS
CHRISTMAS EVE INTO CHRISTMAS MORNING.
LOOKING INTO THE LONG TERM, MODELS ARE PRODUCING A LARGE RIDGE OVER
THE PACIFIC NORTHWEST THROUGH THE WEEKEND, WHICH SHOULD KEEP THE
AREA DRY FOR A DAY OR SO BEFORE ANOTHER FRONTAL SYSTEM ARRIVES
SUNDAY NIGHT. IT THEN APPEARS THE AREA RETURNS TO A WET PATTERN FOR
THE REMAINDER OF THE FORECAST TERM. WHILE CONFIDENCE IS LOW
REGARDING TIMING AND DETAILS, CONFIDENCE IN THE TRENDS IS ABOVE
AVERAGE, SO HAVE RELIED ON A BASIC BLEND OF THE GFS AND ECMWF FOR
THE WEEKEND ONWARD. -BPN
&&
.AVIATION...FOR THE 21/12Z TAF CYCLE...HAVE INCLUDED LLWS THIS
MORNING FOR THE KOTH AND KRBG AIRPORTS. THE NAM MODEL SHOWS A DEEP
983MB LOW CENTER NEAR THE MOUTH OF THE COLUMBIA RIVER BY 18Z AND A
COLD FRONT WILL REACH THE CASCADES AROUND 21Z. WINDS AT 925 MB (2500
FEET) PEAK AT S-SW 55 KT AT KOTH BETWEEN 12Z AND 18Z WHILE THE 925
MB WINDS AT KRBG PEAK AT 35-40 KT. A VERY MESSY AND COMPLICATED MIX
OF VFR/MVFR/IFR/LIFR WEATHER WITH SNOW IN THE MOUNTAINS AND RAIN IN
THE VALLEYS...HEAVY AT TIMES. THE TREND WILL BE FOR DETERIORATING
CONDITIONS EARLY THIS MORNING WITH IMPROVEMENT BEHIND THE COLD
FRONT THIS AFTERNOON...EXCEPT IN THE CASCADES AND HEAVIER SHOWERS.
&&
.MARINE...UPDATED 430 AM PST MONDAY 21 DEC 2015...A COLD FRONT WILL
PUSH SOUTH ACROSS THE WATERS TODAY. GALE AND STORM FORCE WINDS WILL
OCCUR NEAR AND AHEAD OF THIS FRONT. GIVEN THE VERY HIGH TIDES THAT
WILL ALIGN WITH THE STRONGEST SOUTH WINDS AND WIND WAVES THERE COULD
BE ENHANCED IMPACTS TO SOUTH FACING BEACHES THIS MORNING...
ESPECIALLY PORT ORFORD HARBOR. WESTERLY GALES WILL MOVE IN BEHIND
THE COLD FRONT... DIMINISHING BY MONDAY EVENING.
ANOTHER WEAKER FRONT WILL MOVE THROUGH TUESDAY AFTERNOON AND EVENING
FOLLOWED BY ANOTHER WET AND WINDY FRONT WEDNESDAY EVENING. WINDS
WILL BE LIGHTER THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS
OFFSHORE. SEVERAL ROUNDS OF HEAVY WEST TO NORTHWEST SWELL WILL MOVE
THROUGH BETWEEN MONDAY MORNING AND FRIDAY MORNING. THE VERY HIGH
TIDES WILL OCCUR THROUGH SUNDAY DEC 27...PEAKING THU DEC 24. THE
COMBINATION OF THE HEAVY SWELL AND HIGH TIDES WILL LIKELY CREATE
DANGEROUS BAR CONDITIONS AND HIGH SURF ALONG THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
ORZ029>031.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR ORZ030-031.
HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR ORZ027-028.
HIGH SURF ADVISORY UNTIL NOON PST TODAY FOR ORZ021.
CA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
CAZ080>085.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CAZ085.
WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.
PACIFIC COASTAL WATERS...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ356.
SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR PZZ356.
STORM WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 4 PM PST TUESDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 5 AM PST EARLY THIS MORNING FOR
PZZ350-370-376.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR PZZ376.
BPN/RESIn the hours before
Local storm report, Dec 21, 8:12 AM PST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
812 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SELMA 42.28N 123.62W
12/21/2015 M1.34 INCH JOSEPHINE OR TRAINED SPOTTER
&&
DWLocal storm report, Dec 21, 8:26 AM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
826 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NW HARBOR 42.05N 124.27W
12/21/2015 M2.86 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 21, 8:27 AM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
827 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KERBY 42.19N 123.65W
12/21/2015 M1.12 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL IN LAST 6 HOURS... OBSERVER
LOCATION MIDDLE OF KERBY BEHIND STONE FRONT
TAVERN.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 21, 8:54 AM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HEAVY RAIN 2 SSE PISTOL RIVER 42.26N 124.39W
12/21/2015 M2.10 INCH CURRY OR TRAINED SPOTTER
8AM TO 8AM
&&
SBNLocal storm report, Dec 21, 8:55 AM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN 6 SE SELMA 42.23N 123.52W
12/21/2015 M1.64 INCH JOSEPHINE OR TRAINED SPOTTER
8AM TO 8AM OBSERVER LOCATION N FORK THOMPSON
CR RD ACROSS FROM BORICA.
&&
SBNLocal storm report, Dec 21, 9:06 AM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM SNOW 1 NE ALTAMONT 42.21N 121.70W
12/21/2015 M2.0 INCH KLAMATH OR TRAINED SPOTTER
SNOWING HARD, 1 INCH IN THE PAST HOUR
OBSERVER LOCATION KLAMATH FALLS.
&&
SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:27 AM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 4 days |
| Dec 21, 10:24 AM PST | Hazardous Seas Warning | MFR | 18 hr | |
| Dec 21, 2:41 PM PST | Wind Advisory | MFR | Klamath, Lake | 7 hr |
| Dec 21, 2:55 PM PST | Gale Watch | MFR | 12 hr | |
| Dec 21, 2:55 PM PST | Hazardous Seas Warning | MFR | 47 hr | |
| Dec 21, 3:47 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 12 hr |
Nearby
Winter Storm Warnings in Oregon, 2015Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.